Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 18, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 27, 2008, 6:05 PM EDT for 5 counties in Massachusetts. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2008, 6:05 PM EDT (22:05 UTC)
- Expired
- May 27, 2008, 6:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 47 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 272205
SVRBOX
MAC009-017-021-023-025-272245-
/O.NEW.KBOX.SV.W.0018.080527T2205Z-080527T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
605 PM EDT TUE MAY 27 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF LYNN...
EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...WALTHAM...SOMERVILLE...NEWTON...
CAMBRIDGE...
NORTHEASTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...QUINCY...BROOKLINE...
SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF BOSTON...
EXTREME NORTH CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 645 PM EDT
* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTON...OR NEAR WALTHAM...
AND MOVING EAST AT 41 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WATERTOWN...BELMONT...BROOKLINE AND ARLINGTON BY 610 PM EDT...
CAMBRIDGE...SOMERVILLE...MEDFORD AND BOSTON BY 615 PM EDT...
CHELSEA AND EVERETT BY 620 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.
LAT...LON 4229 7137 4246 7135 4250 7084 4247 7083
4243 7091 4241 7090 4241 7096 4240 7096
4231 7093 4232 7088 4224 7077 4222 7077
TIME...MOT...LOC 2205Z 266DEG 35KT 4236 7122
$$
RG1 follow-up statement
000
WWUS51 KBOX 272230
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
630 PM EDT TUE MAY 27 2008
MAC009-017-021-023-025-272240-
/O.CAN.KBOX.SV.W.0018.000000T0000Z-080527T2245Z/
ESSEX MA-NORFOLK MA-PLYMOUTH MA-SUFFOLK MA-MIDDLESEX MA-
630 PM EDT TUE MAY 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIDDLESEX...
SUFFOLK...EXTREME NORTH CENTRAL PLYMOUTH...NORTHEASTERN NORFOLK AND
SOUTH CENTRAL ESSEX COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS DECREASED IN INTENSITY AND MOVED OUT OF THE
WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.
LAT...LON 4229 7137 4246 7135 4250 7084 4247 7083
4243 7091 4241 7090 4241 7096 4240 7096
4231 7093 4232 7088 4224 7077 4222 7077
TIME...MOT...LOC 2230Z 266DEG 35KT 4237 7089
$$
RGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:21 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 27, 4:21 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT TUE MAY 27 2008
.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS SOUTHERN NEW ENGLAND THIS EVENING
PRODUCING SCATTERED STRONG THUNDERSTORMS. HIGH PRES WILL RETURN WED
THROUGH FRI...PROVIDING DRY PLEASANT WEATHER. A POTENT LOW PRES
SYSTEM WILL PUSH OUT OF THE GREAT LAKES REGION FRI NIGHT THEN MOVE
ACROSS NEW ENGLAND SAT...POSSIBLY LINGERING INTO SUNDAY. HIGH
PRESSURE AND FAIR WEATHER SHOULD ARRIVE EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
THE COLD FRONT RESPONSIBLE FOR THE CONVECTION THIS AFTERNOON ACROSS
SOUTHERN NEW ENGLAND WAS LOCATED ALONG A LINE FROM KMHT-KFIT-KBAF
ABOUT 4 PM. THIS FRONT IS EXPECTED TO REACH THE CAPE COD CANAL AND
SOUTH COAST OF NEW ENGLAND BY 8 PM.
ABUNDANT CLOUDS ACROSS THE SOUTH COAST OF SOUTHERN NEW ENGLAND HAS
REALLY LIMITED CONVECTIVE POTENTIAL. SOUTHWEST WINDS ALSO ADVECTING A
DEEP MARINE LAYER ACROSS CAPE COD AND THE ISLANDS. WHILE STILL
EXPECTING ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS THERE...NOT
EXPECTING ANYTHING APPROACHING SEVERE LEVELS ACROSS THAT REGION.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
DRIER AND CLEARER WEATHER WILL ARRIVE OVERNIGHT BEHIND THIS
FRONT...CONTINUING INTO WEDNESDAY.
GUIDANCE TEMPERATURES WERE REASONABLE...SO DID NOT STRAY TOO FAR FROM
THE CONSENSUS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WEDNESDAY NIGHT...
RIDGE OF HIGH PRES SLIDES SOUTH OF NEW ENGLAND WED NIGHT...PROVIDING
DRY PLEASANT WEATHER. AIRMASS IS DRY AND COMBINED WITH CLEAR SKIES
COULD SEE SOME PATCHY FROST ACROSS NW MA/SW NH. ALTHOUGH WITH LOW
LEVEL FLOW BECOMING WESTERLY AS HIGH SLIPS SOUTH OF NEW ENGLAND...LAND
BREEZE/OFFSHORE FLOW MAY PRECLUDE TEMPS FROM REACHING THE LOW AND
MID 30S. THEREFORE...THINK ANY FROST WILL BE PATCHY. THUS WILL
HOLD OFF ON ANY FROST ADVISORIES FOR NOW. ALSO...RECORD LOW FOR 5/29
AT KBDL IS 37 DEGREES SET IN 1962. COULD BE CLOSE IF WINDS GO CALM.
THURSDAY...
ANOTHER NORTHERN STREAM SHORT WAVE AND ITS ASSOCIATED SURFACE
TROF/FRONT MOVE ACROSS SOUTHEAST CANADA AND INTO NEW ENGLAND THU
AFTERNOON OR EVENING. GREATEST INSTABILITY APPEARS TO BE CONFINED
OVER VT/NH AND ME. IN ADDITION...LOW LEVEL FLOW ACROSS SOUTHERN NEW
ENGLAND AHEAD OF THIS FEATURE LOOKS TO BE WESTERLY...AND THAT SHOULD
DRY OUT THE BOUNDARY LAYER AND LIMIT THE SURFACE BASED INSTABILITY.
THUS...FOR NOW WE WILL KEEP THU FORECAST DRY.
FRIDAY...
WE START THE DAY WITH DEEP LAYER RIDGE JUST WEST OF NEW ENGLAND...SO
EXPECTING DRY WEATHER WITH AT LEAST SOME SUNSHINE. HOWEVER...BY FRI
NIGHT GOOD MULTI MODEL AGREEMENT THAT NEXT TROF AND ASSOCIATED
SURFACE LOW WILL BE FAST APPROACHING FROM THE GREAT LAKES. THEREFORE
WE INCREASED POPS FOR FRI NIGHT.
SATURDAY AND SUNDAY...
BETTER MODEL AGREEMENT THIS PERIOD WITH GFS AND ECMWF INDICATING A
HIGH PROBABILITY /ESPECIALLY FIRST HALF OF THE DAY/ OF RAIN SAT AS
GREAT LAKES TROF MOVES ENTERS NEW ENGLAND. THE GOOD NEWS IS THAT
THE STEADY RAINS FROM THE FIRST HALF OF SAT SHOULD BECOME MORE
SHOWERY BY SAT NIGHT AND ESPECIALLY SUNDAY AS DEEP LAYER MOISTURE
MOVES OFFSHORE. BY SUNDAY A BROAD AREA OF LOW PRES SHOULD BE JUST
EAST OF NEW ENGLAND WITH LOW LEVEL FLOW BECOMING NORTHWEST. THIS MAY
BE SUFFICIENT TO PROVIDE SOME SUNSHINE SUNDAY AFTERNOON. HOWEVER
WITH THE MID LEVEL TROF LAGGING BEHIND WITH MEAN TROF AXIS OVER
WESTERN NEW ENGLAND...ANY SUNSHINE/DESTABILIZATION WILL LIKELY
PROMOTE SCATTERED OR WIDELY SCATTERED SHOWERS SUNDAY AFTERNOON. SO
IN A NUTSHELL...SATURDAY SHOULD BE WETTER THAN SUNDAY WITH AT LEAST
SEVERAL HOURS OF DRY WEATHER SUNDAY.
MONDAY AND TUESDAY...
FAST ENERGETIC NORTHER STREAM THIS PERIOD...SO IT/S DIFFICULT TO
TIME EACH INDIVIDUAL SHORT WAVE. MON APPEARS DRY AS SUNDAY/S TROF
OVER NEW ENGLAND MOVES OFFSHORE AND IS REPLACED BY SHORT WAVE
RIDGING OVER THE AREA MON. NEXT TROF MAY ENTER THE REGION
TUE...HOWEVER AT THIS TIME RANGE WILL KEEP THE FORECAST DRY GIVEN
DIFFICULTY IN TIMING NEXT WAVE.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MVFR WITH LOCAL IFR IN NUMEROUS THUNDERSTORMS THROUGH 23Z ALONG
AND NW KBOS-KPVD CORRIDOR. W/NW GUSTS TO 50KTS AND NICKEL SIZED HAIL
EXPECTED IN STRONGER STORMS. LINE MOVES THROUGH KBDL/KBAF 18Z...
KORH 19Z...KBOS 20Z AND KPVD 21Z. STORMS WILL LAST UP TO ONE HOUR.
LIFR AT KHYA/KACK/KFMH DUE TO PERSISTENT SW FLOW. EXPECT SOME EROSION
PER SATELLITE 18Z-20Z OR SO...BEFORE RETURN TO IFR/LIFR AHEAD OF
FRONT. CAPE TERMINALS WILL NOT IMPROVE TO VFR UNTIL 04Z-06Z WHEN N/NE
FLOW BECOMES ESTABLISHED.
N/NE WINDS MAY GUST TO 20KT WED MORNING AT ALL TERMINALS BEFORE
DIMINISHING IN AFTERNOON. LOCAL SEA BREEZES LIKELY AFTER 18Z.
OUTLOOK...WEDNESDAY THROUGH SUNDAY...
WEDNESDAY NIGHT THROUGH FRIDAY...VFR.
FRIDAY NIGHT...VFR TO START...THEN MVFR IN CEILINGS AND SCATTERED
SHOWERS FROM W-E AFTER MIDNIGHT.
SATURDAY...MVFR CONDITIONS...LOCAL IFR POSSIBLE IN SHOWERS...
CEILINGS AND PATCHY FOG.
SUNDAY...MARGINAL VFR/MVFR CEILINGS IN SCATTERED AFTERNOON SHOWERS.
&&
.MARINE...
SMALL CRAFT ADVISORY CONTINUES FOR THE OUTER SOUTH COASTAL WATERS...
AS WELL AS PORTIONS OF THE SOUTH COASTAL SOUNDS. COLD FRONT SHOULD
MOVE EAST OF THE WATERS AROUND MIDNIGHT. AFTER THAT TIME...WINDS AND
SEAS SHOULD BEGIN TO SUBSIDE EARLY WEDNESDAY MORNING.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
WED NIGHT AND THU...LIGHT W TO SW WINDS INCREASING THU AHEAD OF AN
APPROACHING COLD FRONT THU.
THU NIGHT AND FRI...SW WINDS BECOME N-NW FRI BEHIND FRONTAL PASSAGE
THU NIGHT. SHOWERS AND TSTMS ARE NOT EXPECTED WITH THIS FRONT.
FRI NIGHT AND SAT...WINDS BECOME SW FRI AS HIGH PRES MOVES OFFSHORE.
BY SAT LOW PRES EXITS THE GREAT LAKES WITH S-SW WINDS INCREASING TO
POSSIBLY 25 KT SAT ACROSS THE SOUTHERN NEW ENGLAND WATERS. RAIN AND
FOG WILL REDUCE VSBY.
SAT NIGHT AND SUNDAY...WINDS DIMINISH AS LOW PRES MOVES OVER NEW
ENGLAND AND THEN PROBABLY LIGHT NW SUN NIGHT. SCATTERED SHOWERS
POSSIBLY NEAR SHORE SUNDAY AFTERNOON.
&&
.EQUIPMENT...
KBOX RADAR IS OPERATIONAL...BUT HAS BEEN HAVING INTERMITTENT
PROBLEMS. PARTS HAVE BEEN ORDERED...BUT REPAIRS NOT EXPECTED UNTIL
WEDNESDAY AT THE EARLIEST.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ233.
SMALL CRAFT ADVISORY UNTIL 1 PM EDT WEDNESDAY FOR ANZ255.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT WEDNESDAY FOR ANZ254.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ237.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ235.
&&
SYNOPSIS...NOCERA
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...NOCERA
AVIATION...NOCERA/JWD
MARINE...NOCERA/BELK
EQUIPMENT...BELKHazardous weather outlook, May 27, 4:57 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 457 PM EDT TUE MAY 27 2008 ANZ234-MAZ022>024-RIZ005>008-282100- BUZZARDS BAY-BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 457 PM EDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT GUSTY WEST NORTHWEST WINDS TO 35 KNOTS MAY OCCUR ALONG PARTS OF COASTAL SOUTHEAST NEW ENGLAND VERY LATE THIS AFTERNOON OR EVENING IN ASSOCIATION WITH A COLD FRONTAL PASSAGE. THUNDERSTORMS CARRY THE RISK OF LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-021-RIZ003-004-282100- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN KENT RI- EASTERN KENT RI- 457 PM EDT TUE MAY 27 2008 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVER WEATHER PER STANDARD REPORTING PROCEDURES. CTZ002>004-MAZ012-013-015>019-RIZ001-002-282100- HARTFORD CT-TOLLAND CT-WINDHAM CT-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI- 457 PM EDT TUE MAY 27 2008 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVER WEATHER PER STANDARD REPORTING PROCEDURES. MAZ002>008-010-014-026-NHZ011-012-015-282100- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-SOUTHEAST MIDDLESEX MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 457 PM EDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS... EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED FROST IS POSSIBLE ACROSS INTERIOR NORTHWESTERN MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ009-011-282100- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- 457 PM EDT TUE MAY 27 2008 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED FROST IS POSSIBLE EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVER WEATHER PER STANDARD REPORTING PROCEDURES. ANZ231>233-235>237-254-255-282100- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 457 PM EDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. ANY THUNDERSTORMS COULD PRODUCE BRIEF GUSTY WINDS...LOCALLY HIGHER SEAS AND LIGHTNING. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS THIS EVENING IN COASTAL SOUTHEAST NEW ENGLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-250-282100- BOSTON HARBOR- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 457 PM EDT TUE MAY 27 2008 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVER WEATHER PER STANDARD REPORTING PROCEDURES.
In the hours before
Special weather statement, May 27, 3:46 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 346 PM EDT TUE MAY 27 2008 CTZ002-003-MAZ009-011-272045- EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA- 346 PM EDT TUE MAY 27 2008 AT 341 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES SOUTHWEST OF GRANVILLE...OR ABOUT 14 MILES NORTHWEST OF WINDSOR LOCKS...MOVING EAST AT 28 MPH. THE THUNDERSTORM WILL BE NEAR...GRANBY AND EAST GRANBY BY 400 PM EDT...WINDSOR LOCKS AND SUFFIELD BY 410 PM EDT...ENFIELD BY 420 PM EDT...ELLINGTON AND ROCKVILLE BY 430 PM EDT...TOLLAND AND ROCKVILLE BY 440 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. KJC
Local storm report, May 27, 4:29 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG RUSSELL 42.18N 72.85W
05/27/2008 HAMPDEN MA AMATEUR RADIO
LARGE BRANCHES DOWN /FOUR INCH DIAMETER/.
0145 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
05/27/2008 HAMPDEN MA AMATEUR RADIO
LARGE LIMBS DOWN ON EAST MOUNTAIN ROAD.
0145 PM TSTM WND GST WESTFIELD 42.14N 72.76W
05/27/2008 E60.00 MPH HAMPDEN MA BROADCAST MEDIA
WIND GUSTS TO 60 MPH PER MEDIA FORECASTER
0215 PM TSTM WND DMG ATHOL 42.59N 72.23W
05/27/2008 WORCESTER MA AMATEUR RADIO
LARGE TREE LIMB AND WIRES DOWN.
0220 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
05/27/2008 WORCESTER MA AMATEUR RADIO
WIRES DOWN ON A TREE.
0227 PM LIGHTNING WILBRAHAM 42.14N 72.44W
05/27/2008 HAMPDEN MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON BROOKSIDE CIRCLE.
0228 PM NON-TSTM WND DMG LITTLETON 42.54N 71.47W
05/27/2008 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON GOLDSMITH STREET.
0232 PM LIGHTNING WESTFORD 42.58N 71.43W
05/27/2008 MIDDLESEX MA AMATEUR RADIO
UNDERGROUND POWER LINE HIT BY LIGHTNING.
0232 PM TSTM WND DMG WESTFORD 42.58N 71.43W
05/27/2008 MIDDLESEX MA AMATEUR RADIO
LARGE BRANCHES DOWN NEAR COLD SPRING ROAD. TRANSFORMER
BLOWN DOWN. BRIEF POWER OUTAGES.
0237 PM TSTM WND DMG CHELMSFORD 42.60N 71.37W
05/27/2008 MIDDLESEX MA AMATEUR RADIO
TREE DOWN IN SOUTH CHELMSFORD.
0256 PM TSTM WND DMG CONCORD 42.45N 71.35W
05/27/2008 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN IN THE WEST STREET AREA. SCHOOL
BUSES BLOCKED FROM CONCORD ACADEMY.
0259 PM TSTM WND DMG READING 42.54N 71.11W
05/27/2008 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON WEST STREET.
0313 PM TSTM WND DMG DANVERS 42.57N 70.95W
05/27/2008 ESSEX MA AMATEUR RADIO
LARGE LIMBS DOWN /6 INCH DIAMETER/ ON ARROWHEAD LANE AND
HOBART AVENUE AND ELECTRONICS AVENUE.
0320 PM TSTM WND DMG SAUGUS 42.47N 71.02W
05/27/2008 ESSEX MA AMATEUR RADIO
LARGE BRANCH DOWN ON WIRES AT PARK STREET AND LINCOLN
AVENUE.
0321 PM TSTM WND DMG ANDOVER 42.66N 71.14W
05/27/2008 ESSEX MA AMATEUR RADIO
WIRES DOWN.
0357 PM FLOOD MEDFORD 42.42N 71.11W
05/27/2008 MIDDLESEX MA AMATEUR RADIO
TWO CARS STUCK IN DEEP WATER UNDERNEATH A RAILROAD
BRIDGE.
0400 PM LIGHTNING SUFFIELD 41.98N 72.65W
05/27/2008 HARTFORD CT AMATEUR RADIO
LIGHTNING HIT A STRUCTURE ON NORTH GRAM ROAD.
0402 PM LIGHTNING BEDFORD 42.48N 71.27W
05/27/2008 MIDDLESEX MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON SOUTH ROAD.
&&
JWD/WSSpecial weather statement, May 27, 4:46 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 446 PM EDT TUE MAY 27 2008 CTZ002>004-272115- HARTFORD CT-TOLLAND CT-WINDHAM CT- 446 PM EDT TUE MAY 27 2008 AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH 3 MILES NORTHWEST OF WINDSOR...OR ABOUT 3 MILES SOUTH OF WINDSOR LOCKS...MOVING EAST AT 32 MPH. THIS THUNDERSTORM WILL BE NEAR...6 MILES SOUTH OF ENFIELD BY 450 PM EDT...ROCKVILLE AND ELLINGTON BY 500 PM EDT...TOLLAND BY 510 PM EDT...WILLINGTON AND MANSFIELD BY 520 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. RG
Special weather statement, May 27, 5:01 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 501 PM EDT TUE MAY 27 2008 MAZ004-012-272130- NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 501 PM EDT TUE MAY 27 2008 AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES SOUTH OF OAKHAM...OR ABOUT 12 MILES WEST OF WORCESTER... MOVING EAST AT 32 MPH. THE THUNDERSTORM WILL BE NEAR...PAXTON AND LEICESTER BY 510 PM EDT... WORCESTER AND WEST BOYLSTON BY 520 PM EDT...SHREWSBURY AND NORTHBOROUGH BY 530 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. RG
Special weather statement, May 27, 5:29 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 529 PM EDT TUE MAY 27 2008 MAZ004-005-012-272200- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 529 PM EDT TUE MAY 27 2008 AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH OVER SHREWSBURY...OR ABOUT 6 MILES NORTHEAST OF WORCESTER... MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...SOUTHBOROUGH AND MARLBOROUGH BY 540 PM EDT...FRAMINGHAM AND ASHLAND BY 550 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. RG
Special weather statement, May 27, 5:46 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 546 PM EDT TUE MAY 27 2008 CTZ003-004-272230- TOLLAND CT-WINDHAM CT- 546 PM EDT TUE MAY 27 2008 AT 544 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES SOUTHWEST OF HAMPTON...OR ABOUT 8 MILES EAST OF WILLIMANTIC...MOVING EAST AT 29 MPH. THE THUNDERSTORM WILL BE NEAR...BROOKLYN AND CANTERBURY BY 600 PM EDT...STERLING BY 610 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. RG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:04 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 41 min |
| May 27, 1:57 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 48 min |
| May 27, 2:10 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 50 min |
| May 27, 2:25 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 50 min |
| May 27, 2:46 PM EDT | Special Marine Warning | BOX | 119 min | |
| May 27, 4:05 PM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| May 27, 4:55 PM EDT | Special Marine Warning | BOX | 50 min | |
| May 27, 5:58 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk, Worcester | 3 hr |
| May 27, 6:11 PM EDT | Special Marine Warning | BOX | 27 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.